So, bad news. I'm back on the pill. But I need to start by saying I am NOT back on the pill for skin purposes, I'm on it for birth control. In an ideal world I would not be taking it.
I came off the pill thinking that it'd be possible to find more natural forms of bc, but this hasn't been the case. I was fitted for a diaphragm only to be told that they've been discontinued where I live, and spermicide isn't available in Aus. I then tried to get a copper IUD, but was told because I hadn't had kids it would have to be a day-stay procedure in hospital, costing around $1000. I thought everything was going well just using condoms until one broke and I had to take Plan B. I was pretty sick the week afterwards.
As far as my skin was off the pill, it improved. I guess if you had perfect skin on the pill you will break out to some extent, but my breakouts got significantly less. I have one active spot at the moment, whereas before I had six or seven at once. This probably has to do with my diet/supplements though.
My skin is a little more oily. My back and neck broke out so I think I got to the 'breaking out' stage at about a month being off the pill. This has been kept under control washing my back/neck twice a day with Cetaphil and treating with a tea tree gel. My chest also broke out into tiny red dots, maybe around 15, which never come to a head and aren't painful, and you can't see them unless you get really close. This is also kept under control with the same products as above.
Apart from that, my anxiety decreased and I didn't gain/lose any weight. My menstrual cycle was back to normal straight away, 32 days on the dot, just like when I'm not on the pill.
I guess this 'experiment' has made me more confident that my face won't become a complete mess when coming off the pill, and to anyone who is looking to come off, all you can do is try.
I'd suggest completely cleaning your diet up (no sugar, dairy, high GI foods), drinking 3 litres of water per day, exercising, being gentle with your skin care routine, minimise stress and taking supplements (I would even start taking them before you stop taking the pill).
Good luck ladies! x
Edited by sorbet, 10 October 2013 - 10:10 PM.